# SDR 99ZZZX1027

- Difficulty date: February 5, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N6529V
- Make and model: Cessna 172RG
- Aircraft serial: 172RG0755
- System (JASC): 2720 · Rudder Control System
- Part: Torque Tube
- Condition: Cracked
- Location: Rudder
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

IN-FLIGHT, RUDDER BECAME INOPERATIVE.  PUSHING ON LT OR RT RUDDER PEDAL, IN BOTH PILOT OR COPILOT POSITION, RESULTED IN MINOR YAWING OF ACFT.  AFTER LANDING AND DISASSY, TECH FOUND RUDDER TORQUE TUBE CRACKED ALMOST ALL THE WAY AROUND THE TUBE NEXT TO THE 5-TOOTH GEAR, 6 INCHES FROM END OF THE TUBE.  THIS RESULTED IN LOSS OF TORQUE TUBE FUNCTION AND RUDDER. ANY RUDDER PEDAL MOTION ONLY SERVED TO OPEN CRACK AND WAS NOT TRANSFERRED TO THE GEAR AND RUDDER CABLES.  BENDING OF THE TORQUE TUBE, BECAUSE OF THE CRACK, ALLOWED GEAR TO DISENGAGE AND RESULTED IN LOSS OF RUDDER ACTION.  DUE TO LOCATION, INSP OF TORQUE TUBE WAS IMPOSSIBLE, UNLESS A PROBLEM WAS SUSPECT AND FLOORING PULLED BACK TO CHECK.
